Alert archive / Arkansas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 128, NWS Memphis, TN

May 26, 2000Cross County, St. Francis County, Arkansas

NWS Memphis, TN issued this severe thunderstorm warning at May 26, 2000, 2:54 PM CDT for Cross County, St. Francis County, Arkansas. It was in force for 36 min. 2 reports came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
May 26, 2000, 2:54 PM CDT (19:54 UTC)
Expired
May 26, 2000, 3:30 PM CDT
In force
36 min
Issued by
NWS Memphis, TN
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Cross County, AR, St. Francis County, AR

The radar

The Memphis radar (KNQA), 98 km from the middle of the area, began a volume at 19:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 26, 3:10 PM CDTThunderstorm WindFairoaks, ARSome trees and power lines were knocked down.
May 26, 3:25 PM CDTThunderstorm WindCherry Vly, ARA few trees were blown down. One downed tree fell on a power line.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 26, 2:15 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 7.9 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2000-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 398 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2000-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 80 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
398 J/kg
Mixed-layer CIN
-152 J/kg
Mixed-layer LCL
1121 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
80 m²/s²
0-3 km storm-relative helicity
120 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

247 
WUUS54 KMEG 261955
SVRMEM
ARC037-123-262030-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
254 PM CDT FRI MAY 26 2000

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ST. FRANCIS COUNTY IN EASTERN ARKANSAS
  CROSS COUNTY IN NORTHEAST ARKANSAS

* UNTIL 330 PM CDT

* AT 252 PM CDT...WEATHER RADAR INDICATED A CLUSTER OF SEVERE        
  THUNDERSTORMS 17 MILES SOUTHWEST OF WYNNE...MOVING NORTHEAST AT 40 
  MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  WYNNE AROUND 315 PM CDT
  VANNDALE AROUND 320 PM CDT
  CHERRY VALLEY...PARKIN AROUND 325 PM CDT

.IF CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY
LIGHTNING ARE LIKELY WITH THIS STORM. STAY INSIDE AWAY FROM WINDOWS
UNTIL THE STORM HAS PASSED.

LAT...LON 3518 9120 3502 9109 3525 9054 3545 9068

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 10:05 AM CDT, 4 hours 49 minutes earlier.

Area forecast discussion, May 26, 10:05 AM CDT, 4 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1005 AM CDT FRI MAY 26 2000

WILL BE UPDATING WITHIN NEXT HOUR OR SO TO LOWER POPS ACROSS
NORTHERN PORTIONS OF WEST TENNESSEE...AS PRECIP MOVES OUT OF
AREA. WILL HAVE ALL AREAS 20 POPS FOR THIS AFTERNOON...AS ENTIRE
AREA WILL BE IN WARM SECTOR. MORE AIRMASS THAN ANYTHING ELSE...AS
NO SIGNIFICANT TRIGGER AVAILABLE. BETTER SHOT TOMORROW WITH NEXT
SHORTWAVE.

TEMPS LOOK REASONABLE. 10

.MEM...NONE.

In the hours before

Local storm report, May 26, 2:21 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TENNESSEE
221 PM CDT FRI MAY 26 2000

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1245 PM    3 E CARDWELL              MO   WIND DAMAGE
05/27/00   DUNKLIN                        NUMEROUS TREES BLOWN DOWN.

1247 PM    LEACHVILLE                AR   TORNADO
05/27/00   MISSISSIPPI                    *** 1 INJ ***
                                          DAMAGE TO STRUCTURES WITH
                                          ONE MINOR INJURY. REPORT
                                          RELAYED BY JONESBORO STATE
                                          POLICE.

0107 PM    COOTER                    MO   WIND DAMAGE
05/27/00   PEMISCOT                       NUMEROUS TREES BLOWN DOWN.
                                          REPORTED BY STEELE PD.

NNNN
Local storm report, May 26, 2:44 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TENNESSEE
244 PM CDT FRI MAY 26 2000

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0230 PM    PARIS                     TN   WIND DAMAGE
05/27/00   HENRY                          NUMEROUS TREES AND POWER
                                          LINES DOWN. REPORTED BY
                                          HENRY COUNTY SO.

N

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 2:31 PM CDTSevere Thunderstorm WarningMEGCraighead29 min
May 26, 3:22 PM CDTSevere Thunderstorm WarningMEGCross, Poinsett38 min
May 26, 3:47 PM CDTSevere Thunderstorm WarningMEGCrittenden, Mississippi28 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.